How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Thomas, MD Your Own Question
Dr. Thomas, MD
Dr. Thomas, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 63757
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
Type Your Medical Question Here...
Dr. Thomas, MD is online now
A new question is answered every 9 seconds

How can I get relief from nausea caused by taking victoza

Resolved Question:

How can I get relief from nausea caused by taking victoza
Submitted: 5 years ago.
Category: Medical
Expert:  Dr. Thomas, MD replied 5 years ago.
can you please provide more detail
what are your medical problems besides diabetes?
are you saying the victoza is causing you nausea?
Customer: replied 5 years ago.
Ihave high blood pressure and high colesterol both controlled by medication.
Expert:  Dr. Thomas, MD replied 5 years ago.
and what is causing your nausea
do you know?
has this been defined?
Customer: replied 5 years ago.
nausea is one of the side effects of victoza. When i upped the dose from.6 to 1.2 i started having this
Expert:  Dr. Thomas, MD replied 5 years ago.
how long on the new dose
and what is your height and weight?
Customer: replied 5 years ago.
New dose started yesterday. I am 63" tall and weigh 200 lbs.
Expert:  Dr. Thomas, MD replied 5 years ago.
and are you on other diabetic medication?
Customer: replied 5 years ago.
I take glipizide 20mg. and lantus 54 units
Expert:  Dr. Thomas, MD replied 5 years ago.
This is a dose dependent response in your case.
28% of users experienced nausea in studies.
you can stay at your current dose and lose are almost to the morbidity obese leave which is the cause of your increased requirement.
Unless you have a thyroid problem in which case this should be correct.
The correct diet might get you down one med.
See the book called Dr. Neal Barnard's program for Reversing Diabetes, by Dr. Neal Barnard.

That said, you can try to adapt to the higher dose soon as you tolerate the lower dose of victoza, then move up can start the diet immediately in terms of sugar control.

Another option would be to switch medications of course.

Lantus could be increased and a shorter acting insulin regimen used instead of the victoza, another option.

Magnesium might help in terms of sugar control to some degree. as well.

Overall, I am wary of continuing on a drug that immediately causes you side effects.
There are issues about victoza, including the formation of thyroid cancer in lab animals, that are still being studied.

good luck

Let me know if you have further questions

Customer: replied 5 years ago.
What can I do to relief the nausea
Expert:  Dr. Thomas, MD replied 5 years ago.
You might have to stop the drug or stay at the lower dose
You can try
anti-nausea medicine as prescribed by your doctor
phenergan for exam...not really a solution

home remedy
Ginger tea made with fresh ginger root.

IF temporary anti-nausea meds don't work and you don't adapt you will have to switch.
good luck again
Dr. Thomas, MD and 3 other Medical Specialists are ready to help you

Related Medical Questions